Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 4, 20197 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2019, 10:30 AM EDT for 7 counties in Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2019, 10:30 AM EDT (14:30 UTC)
Expired
Aug 4, 2019, 11:30 AM EDT
In force
60 min
Issued by
NWS Atlanta, GA

Counties Barrow County, GA, Clarke County, GA, Hall County, GA, Jackson County, GA, Madison County, GA, Oconee County, GA, Oglethorpe County, GA

The radar

The Greer radar (KGSP), 129 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS82 KFFC 041430
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1030 AM EDT Sun Aug 4 2019
 
GAZ014-022>025-027-034>039-041530-
Wilkes GA-Madison GA-Hall GA-Banks GA-Jackson GA-Dawson GA-Barrow GA-
Forsyth GA-Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
1030 AM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKES...MADISON...
HALL...SOUTHERN BANKS...JACKSON...SOUTHEASTERN DAWSON...BARROW...
NORTHEASTERN FORSYTH...NORTHEASTERN GWINNETT...OGLETHORPE...CLARKE
AND OCONEE COUNTIES UNTIL 1130 AM EDT...

At 1027 AM EDT...a line of showers thunderstorms with very heavy 
rain extended from near Cumming to Athens and Tignall, moving north 
at 15 mph.

  HAZARD...Very heavy rain.

  IMPACT...Very heavy rain, up to 2 inches per hour, will cause 
           street flooding and rising water on creeks and streams.

Some locations in the path of these storms include
Gainesville, Winder, Jefferson, Commerce, Watkinsville, Homer,
Danielsville, Lexington, Athens, Buford, Braselton, Auburn, Flowery
Branch, Oakwood, Lula, Statham, Maysville, Arcade, Nicholson and
Hoschton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3379 8258 3382 8353 3388 8358 3391 8371
      3424 8410 3444 8402 3442 8398 3447 8393
      3447 8388 3426 8334 3424 8334 3425 8332
      3422 8308 3421 8309 3417 8310 3401 8293
      3397 8278 3399 8265 3386 8261 3387 8257
TIME...MOT...LOC 1427Z 184DEG 11KT 3427 8403 3400 8345 3387 8266 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:44 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 4, 7:44 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
744 AM EDT Sun Aug 4 2019

.PREV DISCUSSION... /issued 336 AM EDT Sun Aug 4 2019/

SHORT TERM /Today through Monday/...

Persistent surface trough along with residual instability around
1000 J/KG is working in tandem with outflows to produce some
nocturnal convection across the area. Zone this activity is
heading towards is in a similar environment so expect it to
continue into West Central GA through daybreak and have adjusted
pops accordingly.

This initial convection is likely to throw a wrench into the rest
of the days activity but additional shortwave activity,
precipitable water in excess of 2 inches and numerous boundaries
should keep pops on the high side. Have gone likely pops for all
areas but thinking Central GA may end up being more favored given
position of upper trough by this afternoon.

Models hinting at more significant fog potential for Sun night has
winds go calm with vicinity trough and plenty of moisture from
residual rains. Will only indicate patchy for now but this may
need to be upgraded to some dense fog with subsequent forecasts.

There will be another strong shortwave to move through early Mon
which should allow some drier air to work in for northern
sections. As a result, highest pops will once again be for Central
GA and have gone slightly higher than guidance with likely pops.
Mid levels will be cooling during this time period so convection
may end up being more robust for Mon afternoon with damaging winds
from wet microbursts being the main concern.

Deese

LONG TERM /Monday Night through Saturday/...

Synoptically, the overall weather pattern will continue to be
heavily influenced by the high-amplitude upper-level ridging over
the four corners region, and the seasonal Bermuda high pressure
pattern over the Atlantic. Between the two, upper-level troughing
will continue to help destabilize the southeastern US. With
continuous Gulf flow suppling moist air into the region with PWATS
between 1.5-2", isolated to scattered storms can be expected each
afternoon and evening of the long term period. However, these
precip chances will be less in the long term than for the previous
week. the primary difference being the upper-level trough axis
finally moving east of the forecast area, placing the area in
northeast flow and reducing forcing for storms through next
weekend. The only exception will be a weaker shortwave trough that
is expected to move through on Wednesday, which will give the
highest rain chances until the weekend. With this pattern, diurnal
storms tend to be more suppressed, but with ample monsoonal
moisture wrapping around the high pressure out west the area may
be more prone for nocturnal MCSs. Conditions will have to be
monitored throughout the week, for the potential development of
these complexes.

Thiem

.AVIATION...
12Z UPDATE...

Continue to see some SHRA/TSRA development,although most now
outside of the terminals and dissipating. Also some IFR cigs to
go along with this but should only last a few hours. Additional
storms likely for later today and have included TEMPO for all
sites beginning around 19Z although current activity could play
havoc with this forecast. Winds to remain very light through the
period but remaining largely NW for ATL for the entire period
except in the vicinity of outflows from nearby storms.

//ATL CONFIDENCE...12Z UPDATE...

Medium on TSRA potential.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  69  88  68 /  60  60  40  40
Atlanta         84  71  87  70 /  60  60  40  40
Blairsville     81  63  81  61 /  60  60  50  30
Cartersville    87  69  89  69 /  70  60  30  30
Columbus        88  72  88  71 /  60  60  60  40
Gainesville     84  69  86  68 /  60  60  40  30
Macon           88  70  88  70 /  60  60  60  40
Rome            88  69  89  69 /  70  60  30  30
Peachtree City  85  70  88  69 /  60  60  50  40
Vidalia         90  72  91  71 /  70  70  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....Thiem
AVIATION...Deese
Hazardous weather outlook, Aug 4, 8:35 AM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
835 AM EDT Sun Aug 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
835 AM EDT Sun Aug 4 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Today and Tonight...

Showers and scattered thunderstorms will continue to affect portions
of north and central Georgia this morning. Locally heavy rain and
cloud to ground lightning will be the main threats.

This afternoon, additional showers and thunderstorms are expected to
redevelop across the area. Some storms could be strong to severe
with lightning, strong wind gusts, and heavy rain that could lead to
localized flash flooding, the primary threats.

Areas of fog are possible tonight as light winds interact with a wet
conditions near the surface. Visibilities may be less than 1/2 mile
at times, resulting in more difficult driving conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms are expected to continue each
afternoon and evening through the rest of the week. A few storms
could become strong to severe with gusty winds, heavy rain, and
frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotter
are encouraged to report unusual storm activity to NWS Peachtree
City.

In the hours before

Special weather statement, Aug 4, 6:03 AM EDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 AM EDT Sun Aug 4 2019

GAZ031-032-042-043-041030-
Douglas GA-Cobb GA-Carroll GA-Paulding GA-
603 AM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...WESTERN
COBB...NORTHEASTERN CARROLL AND SOUTHERN PAULDING COUNTIES UNTIL 630
AM EDT...

At 603 AM EDT...a strong thunderstorm was over New Georgia, or near
Douglasville...moving north at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Douglasville, Dallas, Villa Rica, Powder Springs, Hiram, Winston,
Lake Val-Do-Mar, Brownsville and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3396 8489 3389 8468 3371 8473 3368 8496
      3383 8504 3386 8504
TIME...MOT...LOC 1003Z 194DEG 6KT 3378 8486

WIND...40MPH
Special weather statement, Aug 4, 9:33 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
933 AM EDT Sun Aug 4 2019

GAZ014-022-023-025-027-034>039-047-049-041430-
Wilkes GA-Morgan GA-Dawson GA-Walton GA-Forsyth GA-Gwinnett GA-
Madison GA-Hall GA-Jackson GA-Barrow GA-Oglethorpe GA-Clarke GA-
Oconee GA-
933 AM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WILKES...NORTHERN MORGAN...
SOUTHEASTERN DAWSON...NORTHEASTERN WALTON...EASTERN FORSYTH...
NORTHEASTERN GWINNETT...MADISON...SOUTHERN HALL...JACKSON...BARROW...
OGLETHORPE...CLARKE AND OCONEE COUNTIES UNTIL 1030 AM EDT...

At 931 AM EDT...a line of showers and thunderstorms extended from
Lake Lanier Islands to Bostwick and Washington, moving north at 10
mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding,
           especially in poor drainage areas, and rising water on
           creeks and streams.

Some locations in the path of these storms include
Gainesville, Winder, Monroe, Jefferson, Commerce, Cumming,
Washington, Watkinsville, Dawsonville, Danielsville, Lexington,
Athens, Sugar Hill, Suwanee, Buford, Braselton, Auburn, Flowery
Branch, Dacula and Oakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3370 8293 3373 8295 3370 8299 3371 8306
      3370 8312 3376 8328 3373 8330 3370 8340
      3367 8338 3366 8345 3413 8418 3447 8410
      3421 8352 3412 8305 3403 8293 3401 8294
      3398 8286 3399 8265 3387 8261 3373 8261
TIME...MOT...LOC 1331Z 168DEG 10KT 3421 8406 3387 8353 3380 8271
Special weather statement, Aug 4, 10:30 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1030 AM EDT Sun Aug 4 2019

GAZ014-022>025-027-034>039-041530-
Wilkes GA-Madison GA-Hall GA-Banks GA-Jackson GA-Dawson GA-Barrow GA-
Forsyth GA-Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
1030 AM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKES...MADISON...
HALL...SOUTHERN BANKS...JACKSON...SOUTHEASTERN DAWSON...BARROW...
NORTHEASTERN FORSYTH...NORTHEASTERN GWINNETT...OGLETHORPE...CLARKE
AND OCONEE COUNTIES UNTIL 1130 AM EDT...

At 1027 AM EDT...a line of showers thunderstorms with very heavy
rain extended from near Cumming to Athens and Tignall, moving north
at 15 mph.

  HAZARD...Very heavy rain.

  IMPACT...Very heavy rain, up to 2 inches per hour, will cause
           street flooding and rising water on creeks and streams.

Some locations in the path of these storms include
Gainesville, Winder, Jefferson, Commerce, Watkinsville, Homer,
Danielsville, Lexington, Athens, Buford, Braselton, Auburn, Flowery
Branch, Oakwood, Lula, Statham, Maysville, Arcade, Nicholson and
Hoschton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3379 8258 3382 8353 3388 8358 3391 8371
      3424 8410 3444 8402 3442 8398 3447 8393
      3447 8388 3426 8334 3424 8334 3425 8332
      3422 8308 3421 8309 3417 8310 3401 8293
      3397 8278 3399 8265 3386 8261 3387 8257
TIME...MOT...LOC 1427Z 184DEG 11KT 3427 8403 3400 8345 3387 8266

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:53 PM EDTSpecial Weather StatementFFCRockdale37 min
Aug 4, 6:03 AM EDTSpecial Weather StatementFFCPaulding27 min
Aug 4, 9:33 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Forsyth, Hall, Jackson, Madison and 3 more57 min
Aug 4, 11:02 AM EDTAreal Flood WarningFFCClarke, Morgan, Oconee, Oglethorpe, Walton4 hr
Aug 4, 11:12 AM EDTSpecial Weather StatementFFCBanks, Jackson, Madison63 min
Aug 4, 12:07 PM EDTAreal Flood WarningFFCBanks, Barrow, Hall, Jackson, Madison4 hr
Aug 4, 12:24 PM EDTSpecial Weather StatementFFCHall, White66 min
Aug 4, 2:13 PM EDTSpecial Weather StatementFFCCandler17 min
Aug 4, 2:14 PM EDTSpecial Weather StatementFFCDooly31 min
Aug 4, 2:54 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 4, 3:08 PM EDTSpecial Weather StatementFFCJohnson, Washington37 min
Aug 4, 3:16 PM EDTSpecial Weather StatementFFCDawson29 min
Aug 4, 3:51 PM EDTSpecial Weather StatementFFCJohnson24 min
Aug 4, 3:58 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 4, 4:00 PM EDTSpecial Weather StatementFFCTelfair30 min
Aug 4, 4:04 PM EDTSpecial Weather StatementFFCGilmer26 min
Aug 4, 4:16 PM EDTSpecial Weather StatementFFCEmanuel29 min
Aug 4, 5:07 PM EDTSpecial Weather StatementFFCMontgomery, Toombs23 min
Aug 4, 5:35 PM EDTSpecial Weather StatementFFCMontgomery, Toombs40 min
Aug 4, 5:42 PM EDTSpecial Weather StatementFFCTaliaferro, Warren33 min
Aug 4, 7:43 PM EDTSpecial Weather StatementFFCWhitfield32 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.